# SDR CA080805009

- Difficulty date: August 5, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 591 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: 10160858
- Condition: Cracked
- Location: Magneto
- Part time: 608 hours
- Component: Magneto
- Component part number: 10600646201
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HOUR INSP. A CRACK WAS NOTICED IN ONE OF THE MOUNTING EARS OF THE MAG HSG. THIS IS A NEW STYLE OF HSG CASTING FROM MFG WITH THE LARGE RAISED LETTERS ON THE OUTSIDE OF THE HSG AND THE WORD "EMPIRE" INSIDE THE HSG NEXT TO THE BRG AREA. WE HAVE NOTICED A HIGHER NR OF THESE NEW STYLE HSGS CRACKING AT THIS LOCATION. OLDER CASTINGS WOULD OCCASIONALLY CRACK IF THE MOUNTING NUTS WERE OVERTORQUED, WHEREAS THESE NEW ONES SEEM TO BE WEAKER AND CRACK MORE OFTEN. THE MAG WAS REMOVED FROM SERVICE.
